\`x^2+y_1+z_12^34\`
Advanced Search
Article Contents
Article Contents

Intermediate $\beta$-shifts of finite type

Abstract Related Papers Cited by
  • An aim of this article is to highlight dynamical differences between the greedy, and hence the lazy, $\beta$-shift (transformation) and an intermediate $\beta$-shift (transformation), for a fixed $\beta \in (1, 2)$. Specifically, a classification in terms of the kneading invariants of the linear maps $T_{\beta,\alpha} \colon x \mapsto \beta x + \alpha \bmod 1$ for which the corresponding intermediate $\beta$-shift is of finite type is given. This characterisation is then employed to construct a class of pairs $(\beta,\alpha)$ such that the intermediate $\beta$-shift associated with $T_{\beta, \alpha}$ is a subshift of finite type. It is also proved that these maps $T_{\beta,\alpha}$ are not transitive. This is in contrast to the situation for the corresponding greedy and lazy $\beta$-shifts and $\beta$-transformations, for which both of the two properties do not hold.
    Mathematics Subject Classification: Primary: 37B10; Secondary: 11A67, 11R06.

    Citation:

    \begin{equation} \\ \end{equation}
  • [1]

    L. Alsedá and F. Manosas, Kneading theory for a family of circle maps with one discontinuity, Acta Math. Univ. Comenian. (N.S.), 65 (1996), 11-22.

    [2]

    M. F. Barnsley and N. Mihalache, Symmetric itinerary sets, preprint, arXiv:1110.2817v1.

    [3]

    M. Barnsley, W. Steiner and A. Vince, A combinatorial characterization of the critical itineraries of an overlapping dynamical system, preprint, arXiv:1205.5902v3.

    [4]

    M. F. Barnsley, B. Harding and A. Vince, The entropy of a special overlapping dynamical system, Ergodic Theory and Dynamical Systems, 34 (2014), 483-500.doi: 10.1017/etds.2012.140.

    [5]

    A. Bertrand-Mathis, Développement en base $\theta$, répartition modulo un de la suite $(x \theta^n)_{n \geq 0}$; languages codeés et $\theta$-shift, Bull. Soc. Math. Fr., 114 (1986), 271-323.

    [6]

    F. Blanchard, $\beta$-expansions and symbolic dynamics, Theoret. Comput. Sci., 65 (1989), 131-141.doi: 10.1016/0304-3975(89)90038-8.

    [7]

    M. Brin and G. Stuck, Introduction to Dynamical Systems, Cambridge University Press, 2002.doi: 10.1017/CBO9780511755316.

    [8]

    K. Dajani and C. Kraaikamp, Ergodic Theory of Numbers, Carus Mathematical Monographs, 29. Mathematical Association of America, Washington, DC, 2002.

    [9]

    K. Dajani and C. Kraaikamp, From greedy to lazy expansions and their driving dynamics, Expo. Math., 20 (2002), 315-327.doi: 10.1016/S0723-0869(02)80010-X.

    [10]

    K. Dajani and M. deVries, Measures of maximal entropy for random $\beta$-expansions, J. Eur. Math. Soc., 7 (2005), 51-68.doi: 10.4171/JEMS/21.

    [11]

    K. Dajani and M. deVries, Invariant densities for random $\beta$-expansions, J. Eur. Math. Soc., 9 (2007), 157-176.doi: 10.4171/JEMS/76.

    [12]

    I. Daubechies, R. DeVore, S. Güntürk and V. Vaishampayan, A/D conversion with imperfect quantizers, IEEE Trans. Inform. Theory, 52 (2006), 874-885.doi: 10.1109/TIT.2005.864430.

    [13]

    B. Eckhardt and G. Ott, Periodic orbit analysis of the Lorenz attractor, Zeit. Phys. B, 93 (1994), 259-266.doi: 10.1007/BF01316970.

    [14]

    K. J. Falconer, Fractal Geometry: Mathematical Foundations and Applications, Third edition. John Wiley & Sons, Ltd., Chichester, 2014.

    [15]

    A.-H. Fan and B.-W. Wang, On the lengths of basic intervals in beta expansions, Nonlinearity, 25 (2012), 1329-1343.doi: 10.1088/0951-7715/25/5/1329.

    [16]

    C. Frougny and A. C. Lai, On negative bases, Proceedings of DLT 09, Lecture Notes in Comput. Sci., Springer, Berlin, 5583 (2009), 252-263.doi: 10.1007/978-3-642-02737-6_20.

    [17]

    P. Glendinning, Topological conjugation of Lorenz maps by $\beta$-transformations, Math. Proc. Camb. Phil. Soc., 107 (1990), 401-413.doi: 10.1017/S0305004100068675.

    [18]

    T. Hejda, Z. Masáková and E. Pelantová, Greedy and lazy representations in negative base systems. Kybernetika, 49 (2013), 258-279.

    [19]

    F. Hofbauer, Maximal measures for piecewise monotonically increasing transformations on $[0, 1]$, Ergodic Theory Lecture Notes in Mathematics, 729 (1979), 66-77.

    [20]

    J. H. Hubbard and C. T. Sparrow, The classification of topologically expansive Lorenz maps, Comm. Pure Appl. Math., 43 (1990), 431-443.doi: 10.1002/cpa.3160430402.

    [21]

    S. Ito and T. Sadahiro, Beta-Expansions with negative bases, Integers, 9 (2009), 239-259.doi: 10.1515/INTEG.2009.023.

    [22]

    C. Kalle and W. Steiner, Beta-expansions, natural extensions and multiple tilings associated with Pisot units, Trans. Amer. Math. Soc., 364 (2012), 2281-2318.doi: 10.1090/S0002-9947-2012-05362-1.

    [23]

    V. Komornik and P. Loreti, Unique developments in non-integer bases, Amer. Math. Monthly, 105 (1998), 636-639.doi: 10.2307/2589246.

    [24]

    L. Liao and W. Steiner, Dynamical properties of the negative beta-transformation, Ergodic Theory Dyn. Sys., 32 (2012), 1673-1690.doi: 10.1017/S0143385711000514.

    [25]

    D. Lind, The entropies of topological Markov shifts and a related class of algebraic integers, Ergodic Theory Dyn. Sys., 4 (1984), 283-300.doi: 10.1017/S0143385700002443.

    [26]

    D. Lind and B. Marcus, An Introduction to Symbolic Dynamics and Coding, Cambridge University Press, 1995.doi: 10.1017/CBO9780511626302.

    [27]

    E. N. Lorenz, Deterministic nonperiodic flow, The Theory of Chaotic Attractors, (2004), 25-36.doi: 10.1007/978-0-387-21830-4_2.

    [28]

    M. R. Palmer, On the Classification of Measure Preserving Transformations of Lebesgue Spaces, Ph. D. thesis, University of Warwick, 1979.

    [29]

    W. Parry, On the $\beta$-expansions of real numbers, Acta Math. Acad. Sci. Hungar., 11 (1960), 401-416.doi: 10.1007/BF02020954.

    [30]

    W. Parry, Representations for real numbers, Acta Math. Acad. Sci. Hungar., 15 (1964), 95-105.doi: 10.1007/BF01897025.

    [31]

    W. Parry, Symbolic dynamics and transformations of the unit interval, Trans. Amer. Math. Soc., 122 (1966), 368-378.doi: 10.1090/S0002-9947-1966-0197683-5.

    [32]

    A. Rényi, Representations for real numbers and their ergodic properties, Acta Math. Acad. Sci. Hungar., 8 (1957), 477-493.doi: 10.1007/BF02020331.

    [33]

    N. Sidorov, Arithmetic dynamics, Topics in Dynamics and Ergodic Theory, LMS Lecture Notes Ser., 310 (2003), 145-189.doi: 10.1017/CBO9780511546716.010.

    [34]

    N. Sidorov, Almost every number has a continuum of $\beta$-expansions, Amer. Math. Monthly, 110 (2003), 838-842.doi: 10.2307/3647804.

    [35]

    D. Viswanath, Symbolic dynamics and periodic orbits of the Lorenz attractor, Nonlinearity, 16 (2003), 1035-1056.doi: 10.1088/0951-7715/16/3/314.

    [36]

    K. M. Wilkinson, Ergodic properties of a class of piecewise linear transformations, Z. Wahrscheinlickeitstheorie verw. Gebiete, 31 (1975), 303-328.

    [37]

    R. F. Williams, Structure of Lorenz attractors, Publ. Math. IHES, 50 (1979), 73-99.

  • 加载中
SHARE

Article Metrics

HTML views() PDF downloads(90) Cited by(0)

Access History

Other Articles By Authors

Catalog

    /

    DownLoad:  Full-Size Img  PowerPoint
    Return
    Return